Alert archive / Florida / Rip Current Statements in 2015
Rip Current Statement 20, NWS Mobile, AL
NWS Mobile, AL issued this rip current statement at Oct 19, 2015, 5:51 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2015, 5:51 AM CDT (10:51 UTC)
- Expired
- Oct 20, 2015, 7:00 PM CDT
- In force
- 37 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3235 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WHUS44 KMOB 191051 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 551 AM CDT MON OCT 19 2015 ...THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH TUESDAY... .STRONG EASTERLY WINDS WILL BRING HIGHER SURF AND A HIGH RISK OF RIP CURRENTS INTO MID WEEK. ALZ265-266-FLZ202-204-206-191900- /O.NEW.KMOB.RP.S.0020.151019T1051Z-151021T0000Z/ MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA COASTAL- SANTA ROSA COASTAL-OKALOOSA COASTAL- 551 AM CDT MON OCT 19 2015 ...HIGH RIP CURRENT RISK IN EFFECT INTO TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT INTO TUESDAY EVENING. * TIMING...TODAY THROUGH TUESDAY * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP AND REMAIN CALM. DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
4 follow-up statements
268 WHUS44 KMOB 191938 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 238 PM CDT MON OCT 19 2015 ...THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH TUESDAY... .STRONG EASTERLY WINDS WILL BRING HIGHER SURF AND A HIGH RISK OF DANGEROUS TO POTENTIALLY DEADLY RIP CURRENTS INTO MID WEEK. ALZ265-266-FLZ202-204-206-200400- /O.CON.KMOB.RP.S.0020.000000T0000Z-151021T0000Z/ MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA COASTAL- SANTA ROSA COASTAL-OKALOOSA COASTAL- 238 PM CDT MON OCT 19 2015 ...HIGH RIP CURRENT RISK CONTINUES THROUGH TUESDAY EVENING... * TIMING...THROUGH TUESDAY * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP AND REMAIN CALM. DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
906 WHUS44 KMOB 192355 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 655 PM CDT MON OCT 19 2015 ...THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH TUESDAY... .STRONG EASTERLY WINDS WILL BRING HIGHER SURF AND A HIGH RISK OF DANGEROUS TO POTENTIALLY DEADLY RIP CURRENTS INTO MID WEEK. ALZ265-266-FLZ202-204-206-201200- /O.CON.KMOB.RP.S.0020.000000T0000Z-151021T0000Z/ MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA COASTAL- SANTA ROSA COASTAL-OKALOOSA COASTAL- 655 PM CDT MON OCT 19 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... * TIMING...THROUGH TUESDAY * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP AND REMAIN CALM. DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
969 WHUS44 KMOB 201031 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 531 AM CDT TUE OCT 20 2015 ...THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY... .CONTINUED MODERATE TO STRONG EASTERLY WINDS WILL BRING CONTINUED HIGH SURF AND A HIGH RISK OF DANGEROUS TO POTENTIALLY DEADLY RIP CURRENT. ALZ265-266-FLZ202-204-206-201845- /O.CON.KMOB.RP.S.0020.000000T0000Z-151021T0000Z/ MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA COASTAL- SANTA ROSA COASTAL-OKALOOSA COASTAL- 531 AM CDT TUE OCT 20 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * TIMING...THROUGH TODAY * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP AND REMAIN CALM. DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
751 WHUS44 KMOB 201743 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1243 PM CDT TUE OCT 20 2015 ...THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH 7 PM THIS EVENING... .CONTINUED MODERATE TO STRONG EASTERLY WINDS WILL BRING CONTINUED HIGH SURF AND A HIGH RISK OF DANGEROUS TO POTENTIALLY DEADLY RIP CURRENTS THROUGH 7 PM THIS EVENING. ALZ265-266-FLZ202-204-206-210000- /O.CON.KMOB.RP.S.0020.000000T0000Z-151021T0000Z/ MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA COASTAL- SANTA ROSA COASTAL-OKALOOSA COASTAL- 1243 PM CDT TUE OCT 20 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH 7 PM THIS EVENING. * IMPACTS...FREQUENT LIFE-THREATENING RIP CURRENTS ARE EXPECTED. THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP AND REMAIN CALM. DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this rip current statement went out at Oct 19, 4:36 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Oct 19, 4:36 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
436 AM CDT MON OCT 19 2015
.NEAR TERM /NOW THROUGH MONDAY NIGHT/...A WEAK UPPER RIDGE REMAINS
PRETTY MUCH STATIONARY OVER THE SOUTHEASTERN STATES THROUGH THE
FIRST TWO PERIODS OF THE FORECAST. THIS KEEPS A SURFACE HIGH CENTERED
OVER THE CAROLINAS...WITH A RIDGELINE STRETCHING WEST TOWARDS THE
LOWER MISS RIVER VALLEY. EASTERLY FLOW HAS KICKED IN. WITH THE
GENERAL EASTERLY FLOW...MORE MOISTURE WORKS ITS WAY FARTHER INLAND
FROM THE GULF THAN PREVIOUS DAYS...THOUGH AM EXPECTING THIS MOISTURE
INCREASE TO BE LIMITED TO MAINLY THE SOUTHERN HALF OF THE LAND
PORTION OF THE FA.
FOR THE FORECAST...TEMPS TODAY REMAIN A BIT UNDER SEASONAL
LEVELS...REMAINING IN THE LOW TO MID 70S OVER THE FA. WITH THE
INCREASE IN MOISTURE LEVELS...TEMPS TONIGHT ARE EXPECTED TO BE
SIGNIFICANTLY WARMER OVER THE SOUTHERN HALF OF THE FA. NORTHERN
PORTIONS OF THE FA REMAIN WELL BELOW SEASONAL...WITH SOUTHERN
PORTIONS BEING AROUND SEASONAL. THIS MEANS LOW TO MID 50S CLOSE TO
THE COAST...MID 40S NORTHERN-MOST PORTIONS OF THE FA. PUT IN A FEW
SHOWERS OVER THE MARINE PORTION OF THE FA TONIGHT. GUIDANCE IS
CONSISTENT IN ADVERTISING SOME LOW LEVEL INSTABILITY WORKING ITS WAY
OVER AREA COASTAL WATERS. THIS INSTABILITY WILL BE SHALLOW (UP TO
800MB)...BUT FEEL ENOUGH TO PUT IN SOME SHOWERS AFTER MIDNIGHT.
STRONG EASTERLY FLOW WILL MOVE THESE SHOWERS RIGHT ALONG...SO NO
WATERSPOUTS EXPECTED. /16
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...AN UPPER LEVEL RIDGE
OF HIGH PRESSURE WILL BUILD FROM THE GULF OF MEXICO NORTHWARD THROUGH
THE CENTRAL GULF COAST REGION AND SOUTHEASTERN U.S. TUESDAY AND
WEDNESDAY...WHILE A SURFACE RIDGE OF HIGH PRESSURE WILL EXTEND FROM
THE WESTERN ATLANTIC AND EASTERN CONUS TO THE CENTRAL GULF OF MEXICO.
WITH THE UPPER RIDGING AND ASSOCIATED LARGE SCALE SUBSIDENCE/DRY
DEEP LAYER AIRMASS...RAIN CHANCES WILL REMAIN CLOSE TO ZERO THROUGH
WEDNESDAY NIGHT. A WARMING TREND WILL CONTINUE TUESDAY AND WEDNESDAY
AS THE UPPER RIDGE BUILDS OVERHEAD...AND WE EXPECT HIGHS TO WARM INTO
THE MID 70S TO AROUND 80 TUESDAY AFTERNOON AND IN THE UPPER 70S TO
LOWER 80S BY WEDNESDAY AFTERNOON. A GRADUAL INCREASE IN LOW LEVEL
MOISTURE SHOULD ALSO RESULT IN WARMER OVERNIGHT TEMPERATURES. LOWS
TUESDAY NIGHT SHOULD RANGE IN THE LOWER TO MID 50S INLAND AND IN THE
UPPER 50S TO LOWER 60S NEAR THE COAST. EXPECT READINGS TO TREND A FEW
DEGREES WARMER WEDNESDAY NIGHT...IN THE MID 50S TO AROUND 60 INLAND
AND IN THE LOWER TO MID 60S NEAR THE COAST. /21
.LONG TERM /THURSDAY THROUGH SUNDAY/...THE UPPER LEVEL RIDGE WILL
REMAIN CENTERED IN THE VICINITY OF THE SOUTH CENTRAL GULF OF MEXICO
THURSDAY AND FRIDAY...AND THE RIDGE AXIS WILL CONTINUE TO EXTEND
NORTHWARD THROUGH OUR FORECAST AREAS BOTH DAYS...KEEPING DRY AND WARM
WEATHER IN PLACE. HIGH TEMPERATURES SHOULD TREND BACK INTO THE LOWER
TO MID 80S ACROSS THE REGION BOTH AFTERNOONS. THE UPPER RIDGE AXIS
WILL GRADUALLY SHIFT EASTWARD ACROSS THE EASTERN GULF AND
SOUTHEASTERN STATES/WESTERN ATLANTIC BY SATURDAY AS AN UPPER LEVEL
TROUGH MOVES EASTWARD INTO THE CENTRAL AND SOUTHERN PLAINS. MEDIUM
RANGE GUIDANCE IS IN DECENT AGREEMENT WITH BRINGING THE UPPER LEVEL
TROUGH AND ASSOCIATED COLD FRONT EASTWARD TOWARD THE MISSISSIPPI
VALLEY REGION LATE SATURDAY...THEN TOWARD THE TENNESSEE VALLEY AND
CENTRAL GULF COAST REGION BY SUNDAY. INCREASING DEEP LAYER MOISTURE
AND LIFT AHEAD OF THIS APPROACHING FEATURE WILL FINALLY BRING AN
APPRECIABLE CHANCE OF RAIN SHOWERS BACK INTO THE FORECAST ACROSS OUR
AREA MAINLY DURING THE LATE SATURDAY AND SUNDAY TIME FRAME. /21
&&
.MARINE...A BUILDING UPPER RIDGE EAST OF THE MISS RIVER WILL KEEP A
SURFACE RIDGE STRETCHING WEST OVER THE SOUTHEASTERN CONUS...AND
CREATE A MODERATE TO STRONG EASTERLY FLOW OVER AREA COASTAL WATERS
THROUGH MID WEEK. A STRONG UPPER SYSTEM PASSES EAST OVER NEW
ENGLAND...PUSHING THE SURFACE RIDGE OVER THE SOUTHEASTERN CONUS OFF
AND REPLACING IT WITH ANOTHER SURFACE RIDGE STRETCHING SOUTH OVER
THE EASTERN CONUS. THIS BRINGS A WEAKER...MORE SOUTHEASTERLY FLOW TO
AREA COASTAL WATERS FOR THE LATER HALF OF THE WEEK INTO THE WEEKEND.
/16
&&
.FIRE WEATHER...A DRY AIRMASS WILL HOLD IN PLACE ACROSS THE FORECAST
AREA FOR ONE MORE DAY BEFORE LOW LEVEL MOISTURE GRADUALLY INCREASES
ACROSS THE REGION LATER TONIGHT AND THROUGH THE REMAINDER OF THE
UPCOMING WEEK. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO BOTTOM OUT
AROUND 25 PERCENT ACROSS INTERIOR PORTIONS OF SOUTHEAST MS AND
SOUTH CENTRAL AL FOR A FEW HOURS THIS AFTERNOON...WHILE MINIMUM RH
VALUES WILL MOSTLY BE IN THE 30-40 PERCENT RANGE ACROSS SOUTHERN
PORTIONS OF THE AREA. WHILE CRITICALLY LOW RH IS EXPECTED FOR
POSSIBLY AROUND 4 HOURS...20 FT WIND SPEEDS SHOULD CONCURRENTLY FALL
TO LESS THAN 10 MPH THIS AFTERNOON...SO RED FLAG HEADLINES HAVE NOT
BEEN INCLUDED OVER THE INTERIOR TODAY. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 73 52 78 58 81 / 0 10 10 0 0
PENSACOLA 73 57 79 60 82 / 0 10 10 0 0
DESTIN 73 59 77 62 81 / 0 10 0 0 0
EVERGREEN 73 46 78 53 82 / 0 0 0 0 0
WAYNESBORO 74 45 79 52 81 / 0 0 0 0 0
CAMDEN 74 45 77 54 81 / 0 0 0 0 0
CRESTVIEW 74 48 79 54 83 / 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT TUESDAY FOR GMZ631-632-650-
655-670-675.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOBHazardous weather outlook, Oct 18, 8:49 PM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 849 PM CDT SUN OCT 18 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-200200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 849 PM CDT SUN OCT 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-200200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 849 PM CDT SUN OCT 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED THROUGH TUESDAY MORNING.
Nearby
Rip Current Statements in Florida, 2015Rip Current Statements in Alabama, 2015Every rip current statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.